Skip to main content
Log in

Reconstruction of a Variety from the Derived Category and Groups of Autoequivalences

  • Published:
Compositio Mathematica


We consider smooth algebraic varieties with ample either canonical or anticanonical sheaf. We prove that such a variety is uniquely determined by its derived category of coherent sheaves. We also calculate the group of exact autoequivalences for these categories. The technics of ample sequences in Abelian categories is used.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others


  1. Beilinson, A. A., Bernstein, J. and Deligne, P.: Faisceaux pervers, Astérisque 100 (1982).

  2. Brown, E. H., Cohomology theories, Ann. of Math. (2) 75 (1962), 467–484.

    Google Scholar 

  3. Bondal, A. I. and Kapranov, M. M.: Representable functors, Serre functors, and mutations, Izv. Akad. Nauk SSSR Ser. Mat. 53 (1989), 1183–1205, Russian; English transl. in Math. USSR Izv. 35 (1990), 519-541.

    Google Scholar 

  4. Bondal, A. I. and Orlov, D. O.: Semiorthogonal decomposition for algebraic varieties, Preprint MPI 95/15 (1995) (see also alg geom//9506012).

  5. Grothendieck, A.: Fondements de la géomé trie algébrique, Séminaire Bourbaki, 1957, Exposé149, Secrétariat Math., Paris, (1959).

    Google Scholar 

  6. Illusie, L., Existence de résolutions globals, In: SGA6, Lecture Notes in Math. 225 Springer-Verlag, New York, 1971, Exposé 2.

    Google Scholar 

  7. Mukai, S.: Duality between D(X) and DX with its application to Picard sheaves, Nagoya Math. J. 81 (1981), 153–175.

    Google Scholar 

  8. Mukai, S.: On the moduli space of bundles on a K3 surface I, In: Vector Bundles on Algebraic Varieties, Tata Inst. Fund. Res., Oxford University Press, Bombay, 1987.

    Google Scholar 

  9. Orlov, D. O.: Equivalences of derived categories and K3 surfaces, J. Math. Sci. 85 (6) (1997), 1361–1381.

    Google Scholar 

  10. Polishchuk, A. E.: Symplectic biextensions and a generalization of the Fourier-Mukai transform, Math. Res. Lett. 3 (1996), 813–828.

    Google Scholar 

  11. Serre, J.-P.: Faisceaux algébriques cohérents, Ann. of Math. (2) 61 (1955), 197–278.

    Google Scholar 

  12. Verdier, J.-L.: Categories derivées, In SGA 4 1/2, Lecture Notes in Math. 569 Springer-Verlag, New York, 1977, pp. 262–311.

    Google Scholar 

Download references

Author information

Authors and Affiliations


Rights and permissions

Reprints and permissions

About this article

Cite this article

Bondal, A., Orlov, D. Reconstruction of a Variety from the Derived Category and Groups of Autoequivalences. Compositio Mathematica 125, 327–344 (2001).

Download citation

  • Issue Date:

  • DOI: